Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is Losing Weight An Hiv Symptom

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Exercise and HIV

...may find it harder to continue with a training program because of fatigue (see Fact Sheet 551 ) and pain in the feet (neuropathy, see Fact Sheet 555 ). Start exercising while you are still healthy. This can help you hold off symptoms of HIV that make you feel bad. Vary your exercise routine so that you do not get bored. Find new ways to keep yourself motivated to maintain your exercise program. Find a friend who can become your "exercise...
Ask the Experts

losing weight with hiv

does everyone with hiv loose weight is there meds you can take to gain your weight back what can you do to stop loosing weight
Graeme Moyle, M.D.

Response from Graeme Moyle, M.D.

Chelsea and Westminster Hospital
Weight loss in HIV has a number of different causes and is most typically associated with advancing disease and CD4 decline. Treating HIV with medication generally prevent weight loss although of course some older medications, d4T and AZT, triggered... Read more »

Help! Son has diarrhea and losing weight

My son has been hiv+ for about 8 months and med free. For the past month he also has a bad case of diarrhea. He went to the emergency room the first week it started but the only thing they told him was take anti-diarrhea medicine which hasn't really...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello,With such limited information, unfortunately I cannot provide you with very specific information. What I can do is advise you how to get it. All HIV-positive folks need to be under the care of an HIV specialist. Diarrhea is an extremely common... Read more »

Losing weight, when to start medications ?

was recently diagnosed positive about 2 months back lost quite a bit of weight about 25 pounds i am in india did my cd4 which was 438 doctor told me to check for tb but it was not there from couple of weeks my weight has been normal about 140...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
Hello, and thanks for posting. A new diagnosis of HIV is a stressful and traumatic event which often leads to anxiety and depression. The physical effects associated with stress cannot be underestimated and a partial list includes loss of appetite,... Read more »

losing weight

Hi doc,I have a friend who recently told me of his positive status. I had noticed him losing alot of weight and wanted to know, when does weight loss become dangerous? A percentage of body weight? Is BMI relevant for HIV positive people? He does eat...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello,In general we define "wasting" as the involuntary or unwanted loss of 10% or more of body weight. Regarding BMI (body mass index), as it turns out body weight alone is not an accurate indicator of body composition. Various other ways of... Read more »
Articles
The Well Project

Diabetes and HIV/AIDS

...you can do a lot to prevent or delay diabetes. Studies have shown that people can lower their risk of developing diabetes by losing weight through diet and increased physical activity. One study found that diet and exercise leading to 5 to 7... Read more »
Project Inform

Systemic Candidiasis

Table of Contents Cause Diagnosis Treatment Antifungal Drugs and Pregnancy Side Effects The Problem of Antifungal Resistance Drug Interactions Preventing Fungal Infections Naturally Chart for Treating Candidiasis Candidiasis... Read more »
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

Table of Contents Gut Basics The Gut and HIV Diarrhea and HIV Coping With Diarrhea Nausea, Vomiting and Anorexia Gas, Bloating and Heartburn Taking Care of Yourself Gut Basics The gut includes the stomach, small... Read more »
AIDS InfoNet

Salvage Therapy

...true for patients with low CD4 counts (see Fact Sheet 124 ). You may need to make an immediate change in ART if: you are losing weight your CD4 count is dropping you have serious side effects you have increasing symptoms When resistant HIV... Read more »
Connect With Others

Have you experienced weight gain on Seroquel?

Posted by ScotCharles, 3 Replies
My doctor has prescribed 1/4 mg of Seroquel five times a day to control some of the symptoms of my HIV Associated Dementia. Since I've started taking Seroquel my weight has jumped by 20 pounds. I am too vain to carry this much weight around and... Read more »

what should i do?

Posted by sokha
...months i get latest test my health was well not sick and i get test for clear and my test negative. And 2 months ago i have symptoms of HIV like: joint pain; abit headache (maybe i'm stress) my weight is loss (6 months lose 2Kg i don't know i... Read more »

symptoms of hiv+ve and precautions to be taken

Posted by Anonymous, 1 Reply
I want to know the sypmotms of a hiv + woman,My girl freind was tested hiv + but i doubt bcause she looks healtly and had a fever 12 months back there is no change in weight infact it has increased a little .wat are the tests to be done .I love hera... Read more »

Bruising

Posted by Anonymous, 4 Replies
...Can random bruising for no apparent reason be a sign of positive status?Also it feels like I am losing weight for no reason.I may have been exposed 14 weeks ago but tested negative after 6 weeks. Have had no significant fever or illness, Read more »